MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer telephone number: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had starbursts immediately after implant surgery of an intraocular lens (iol).It was also indicated that a repositioning was done on (b)(6) 2019 with no improvement.There was a delay in exchange due to covid.A johnson and johnson toric lens diu375 9.5d was the replacement lens used.The was no vitrectomy, incision enlargement or sutures required.The patient improved post op1 day with the exchange from symfony toric to eyhance toric.Visual acuity (va) pre-op 20/30.Va post-op 20/30.No other information was provided.
 
Additional Manufacturer Narrative
H10.Additional narrative: customer reported a defect with the lens.The known starbursts that occur with these lenses greatly affected the patient from day 1.Lens replacement has immediately fixed the patient's symptoms, he is much happier now, for both eyes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the date received by manufacturer (sep 27, 2021) was inadvertently entered in the 'g3' field of the supplemental mdr #2, which was incorrect.The correct date that should have been entered is 'aug 27, 2021' which was the actual date that the product investigation for the device was completed.The information has been corrected in this supplemental report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: this report is being submitted on 9/26/2021 local time.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 21, 2021.Section d9: returned to manufacturer: yes.Device evaluation: the device was received for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut iol and damage to the optic body edge, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no nonconformity report was found as part of the manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12004907
Report Number9614546-2021-07222
Device Sequence Number13728181
Product Code POE
UDI-Device Identifier05050474606173
UDI-Public(01)05050474606173(17)211007
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/16/2021
09/27/2021
09/28/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/14/2021
09/27/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82